Arkansas, 2014

Wildfire in Arkansas, February 22, 2014

February 22, 2014 · NWS LZK · 1 event in 1 county or zone

Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. 8 miles southwest of Murfreesboro in Pike County burned 108 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. On the 22nd, a fire 2.8 miles southwest of Murfreesboro in Pike County burned 108 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 22, 11:20 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 22, 11:20 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1120 AM CST SAT FEB 22 2014

.AVIATION...

VFR FLIGHT CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS. SOME
ISOLATED MVFR CEILINGS MAY BE POSSIBLE SUNDAY MORNING IN SOUTHERN
AREAS OF AR. SOUTH TO SOUTHWEST WINDS WILL BE 5 TO 15 MPH INTO THE
AFTERNOON WITH SOME GUSTS TO NEAR 20 MPH OVER NORTHERN AREAS. WINDS
WILL LOWER AFTER SUNSET. A COLD FRONT WILL SAG SOUTH OVERNIGHT AND
SWITCH WINDS TO THE NW TO NE AROUND SUNRISE SUNDAY IN THE NORTH.
LATER SUNDAY OVER THE REST OF THE STATE. ISOLATED LIGHT SHOWERS MAY
BE SEEN NEAR AND ALONG THE FRONT. (59)

&&

.PREV DISCUSSION... /ISSUED 440 AM CST SAT FEB 22 2014/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT

HIGH PRES RDG WAS SITUATED TO THE E OF AR EARLY THIS MRNG...
RESULTING IN A LGT S/SELY FLOW ACRS MUCH OF THE AREA. SKIES WERE CLR
ACRS NRN AR...WITH A BAND OF HIGH CLOUDS STREAMING NEWD ACRS CNTRL
AND SRN AREAS OF THE STATE.

INCRSG SLY FLOW ACRS THE REGION TODAY WL ALLOW HIGH TEMPS TO CLIMB
WELL INTO THE 60S. SOME LOCATIONS MAY EVEN TOP THE 70 DEGREE MARK.
WILD FIRE DANGER WL ALSO CONT TO BE A CONCERN TODAY WITH THE INCRSG
WINDS AND LOW AFTN HUMIDITY LVLS...ESP ACRS NRN AND WRN AR.

ATTENTION THEN TURNS TO A NEW CDFNT THAT WL DROP INTO NRN AR LATER
TNGT AND EVENTUALLY THRU THE REST OF THE FA ON SUN BEFORE STALLING
OUT S OF THE STATE. SOME PTCHY LGT RAIN IS POSSIBLE FOLLOWING THE
PASSAGE OF THE FNT AND OPTED TO LEAVE SLGT CHC POPS IN THE FCST SUN
AND EARLY SUN NGT. COLDER AND DRIER AIRMASS WL GRADUALLY FILTER INTO
THE FA SUN AFTN AND SUN NGT.

AN UPR IMPULSE WL APCH THE MID SOUTH FM THE W MON NGT AND TUE...
WITH RAIN CHCS RETURNING AS AN OVERRUNNING PATTERN SETS UP N OF THE
STALLED OUT FNTL BNDRY. TEMPS MAY BE COLD ENOUGH ACRS PARTS OF NRN
AR FOR A BRIEF PD OF A RAIN/SNOW MIX EARLY TUE MRNG.

MEANWHILE...A MORE SIG UPR TROF IN THE NRN STREAM WL DROP SEWD FM
THE NRN PLAINS STATES TUE AND TUE NGT. THE WL DRIVE AN ARCTIC CDFNT
SWD THRU AR BY LATE TUE NGT AS THE UPR FLOW TURNS MORE NWLY. SOME
LGT PRECIP WL ACCOMPANY THE FROPA...WITH A RAIN/SNOW POSSIBLE ACRS
PARTS OF CNTRL AND SERN AR BEFORE ENDING BY EARLY WED MRNG.
HOWEVER...ONLY LGT QPF AMTS ARE ANTICIPATED.

LONG TERM...WEDNESDAY THROUGH FRIDAY

NORTHWEST FLOW WILL CONTINUE OVER THE MID SOUTH THROUGH THE
EXTENDED. ARCTIC HIGH PRESSURE WILL SETTLE OVER THE AREA
WEDNESDAY...BRINGING ANOTHER COOL DOWN WITH HIGHS IN THE 30S AND
LOWER 40S. AS THE HIGH MOVES AWAY...SOUTH WINDS WILL ALLOW
TEMPERATURES TO MODERATE THROUGH THE END OF THE WEEK. LONG TERM
GUIDANCE IS AGREEING ON ANOTHER SYSTEM MOVING ACROSS SOUTHERN
ARKANSAS LATE IN THE WEEK...WITH A POTENTIAL FOR WINTER MIX. FOR
NOW...HAVE INTRODUCED SMALL POPS...AS THIS IS SEVERAL DAYS OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     66  40  52  29 /   0  10  20  10
CAMDEN AR         71  45  70  40 /   0  10  20  20
HARRISON AR       66  37  47  26 /   0  10  20  10
HOT SPRINGS AR    69  43  62  35 /   0  10  20  10
LITTLE ROCK   AR  69  43  62  33 /   0  10  20  10
MONTICELLO AR     70  45  69  39 /   0  10  20  20
MOUNT IDA AR      69  43  62  35 /   0  10  20  10
MOUNTAIN HOME AR  67  37  49  27 /   0  10  20  10
NEWPORT AR        66  40  53  29 /   0  10  20  10
PINE BLUFF AR     69  44  65  36 /   0  10  20  20
RUSSELLVILLE AR   69  40  58  31 /   0  10  20  10
SEARCY AR         66  40  57  31 /   0  10  20  10
STUTTGART AR      67  42  61  33 /   0  10  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Feb 22, 4:25 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
425 AM CST SAT FEB 22 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
425 AM CST SAT FEB 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN ELEVATED FIRE DANGER TODAY...DUE TO LOW RELATIVE
HUMIDITY VALUES...AND AN INCREASE IN WIND SPEEDS THIS AFTERNOON.
THE NORTHWEST QUARTER OF THE STATE IS UNDER HIGH WILDFIRE
DANGER...WHILE THE REMAINING AREAS OF NORTHERN AND WESTERN
ARKANSAS UNDER MODERATE FIRE DANGER. ANY FIRE THAT IS STARTED
TODAY HAS THE POTENTIAL TO QUICKLY SPREAD AND BECOME OUT OF
CONTROL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WILDFIRE DANGER WILL CONTINUE TO BE ELEVATED THROUGH THE UPCOMING
WEEK...AS NO SIGNIFICANT PRECIPITATION IS EXPECTED.

SMALL PRECIPITATION CHANCES ARE IN THE FORECAST FOR SUNDAY...AND
AGAIN MONDAY NIGHT INTO TUESDAY. ANY PRECIPITATION AMOUNTS WILL
BE LIGHT. THE BIGGER STORY WILL BE THE COLDER AIR MOVING IN FOR
THE MIDDLE OF THE WEEK...WITH TEMPERATURES FALLING BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Pike

When
February 22, 1:00 PM CST to 3:50 PM CST
Where
Pike forecast zone
Reported by
Park/Forest Service
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490948.